Alert archive / Indiana / Flash Flood Warnings in 2025

Flash Flood Warning 3, NWS Northern Indiana

July 19, 2025LaPorte County, Indiana

NWS Northern Indiana issued this flash flood warning at Jul 19, 2025, 3:12 PM CDT for LaPorte County, Indiana. It was in force for 3 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2025, 3:12 PM CDT (20:12 UTC)
Expired
Jul 19, 2025, 6:15 PM CDT
In force
3 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

County LaPorte County, IN

The radar

The Northern Indiana radar (KIWX), 79 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 3:45 PM CDTFLOOD1 Wsw La Porte, INVideo on Facebook of water up to the bottom bumper of a Subaru. Estimated 6 to 8 inches deep.
Jul 19, 3:45 PM CDTFLOOD1 Wsw La Porte, INVideo on Facebook of water up to the bottom bumper of a Subaru. Estimated 6 to 8 inches deep.
Jul 19, 4:35 PM CDTRAIN 2.683 Ssw La Porte, INAWOS station KPPO La Porte.
Jul 19, 4:35 PM CDTRAIN 2.683 Ssw La Porte, INAWOS station KPPO La Porte.
Jul 19, 5:00 PM CDTRAIN 4.472 Wnw Pinhook, INStorm total rainfall since 1 PM this afternoon. Approximately 3 inches of rain in 50 minutes from approximately 220 PM to 310 PM.
Jul 19, 5:00 PM CDTRAIN 4.472 Wnw Pinhook, INStorm total rainfall since 1 PM this afternoon. Approximately 3 inches of rain in 50 minutes from approximately 220 PM to 310 PM.
Jul 19, 5:30 PM CDTRAIN 4.62 Sse Otis, IN4.6 inches of rain measured since 1:30 CDT.
Jul 19, 5:30 PM CDTRAIN 4.62 Sse Otis, IN4.6 inches of rain measured since 1:30 CDT.
Jul 19, 6:08 PM CDTRAIN 42 Sw La Porte, INReported by Trained Spotter.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1117 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

716 
WGUS53 KIWX 192012
FFWIWX
INC091-192315-
/O.NEW.KIWX.FF.W.0003.250719T2012Z-250719T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Northern Indiana
412 PM EDT Sat Jul 19 2025

The National Weather Service in Northern Indiana has issued a

* Flash Flood Warning for...
  Northern La Porte County in northwestern Indiana...

* Until 615 PM CDT.

* At 312 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  La Porte, Westville, Kingsbury, Pinola, Stillwell, Pinhook, Fish 
  Lake and Otis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4158 8649 4156 8650 4152 8650 4152 8652
      4153 8693 4164 8693 4165 8649

FLASH FLOOD...RADAR INDICATED

$$

Marsili
2 follow-up statements
715 
WGUS73 KIWX 192126
FFSIWX

Flash Flood Statement
National Weather Service Northern Indiana
526 PM EDT Sat Jul 19 2025

INC091-192315-
/O.CON.KIWX.FF.W.0003.000000T0000Z-250719T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
La Porte IN-
426 PM CDT Sat Jul 19 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT THIS 
EVENING FOR NORTHERN LA PORTE COUNTY...

At 425 PM CDT, Doppler radar estimated that between 2.5 and 5 inches 
of rain have fallen. Additional rainfall amounts are expected to be 
less than one quarter of an inch, as the heavier rainfall has 
shifted east of the warned area. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  La Porte, Westville, Kingsbury, Pinola, Stillwell, Pinhook, Fish 
  Lake and Otis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4158 8649 4156 8650 4152 8650 4152 8652
      4153 8693 4164 8693 4165 8649

FLASH FLOOD...RADAR INDICATED

$$

Marsili
986 
WGUS73 KIWX 192314
FFSIWX

Flash Flood Statement
National Weather Service Northern Indiana
714 PM EDT Sat Jul 19 2025

INC091-192324-
/O.EXP.KIWX.FF.W.0003.000000T0000Z-250719T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
La Porte IN-
614 PM CDT Sat Jul 19 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM CDT THIS EVENING FOR 
NORTHERN LA PORTE COUNTY...

The heavy rain has ended. The threat of flash flooding has 
diminished. However, some ponding of water on roadways and minor 
flooding will remain possible this evening due to runoff from the 
recent heavy rainfall.  Please continue to heed remaining road 
closures.

&&

LAT...LON 4158 8649 4156 8650 4152 8650 4152 8652
      4153 8693 4164 8693 4165 8649

$$

Marsili

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:04 PM CDT, 1 hour 8 minutes earlier. Its key messages:

  • Rapid storm development expected this afternoon over northern Indiana. Damaging winds possible near and east of I-69.
  • Best chances for thunderstorms after today are Sunday into Sunday night, then Thursday afternoon into Friday.
  • Another heatwave is likely Wednesday through Friday.
Area forecast discussion, Jul 19, 2:04 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
304 PM EDT Sat Jul 19 2025

.KEY MESSAGES...

- Rapid storm development expected this afternoon over northern
  Indiana. Damaging winds possible near and east of I-69.

- Best chances for thunderstorms after today are Sunday into
  Sunday night, then Thursday afternoon into Friday.

- Another heatwave is likely Wednesday through Friday.

&&

.DISCUSSION...
Issued at 141 PM EDT Sat Jul 19 2025

A broken line of storms with a few discrete cells ahead of the
main line had formed over northern Indiana. This fractured line
was originally an upstream MCS that had degenerated into an area
of rain with a few embeded storms. The best chance for anything
strong to severe should be southeast of Warsaw where cells will
be able to tap into an unmodified airmass. SPC mesoanalysis
shows a bulk shear maximum axis in the vicinity of the broken
line from White Co to Jay County (Monticello to Portland) where
the strongest storms in our area should form late this afternoon.

More storms are possible Sunday, but since the front had moved
south of the area, believe storms will not be severe given (1)
light wind flow and very limited shear in the lower layers, (2)
lack of surface convergence and (3) very limited/thin CAPE.

Another heat wave is slated to develop over the area during the
middle and latter part of this upcoming week. The hottest
temperatures are forecast for Thursday. Heat headlines are
likely to be eventually issued as this event nears.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1259 PM EDT Sat Jul 19 2025

Upstream MCS has degenerated into rain with a few embeded
storms. Some convection was trying to get going near LAF, but
strong evidence storm development will be delayed with overcast
skies already over most of northern Indiana. Kept a window of
active storms this afternoon including SBN, but confidence is
building that there may not be thunder there (SBN). Kept
lingering thunderstorms at FWA. RAP and HRRR models keep FWA
active with a stream of energy topping the upstream ridge.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...None.

&&

DISCUSSION...Skipper
AVIATION...Skipper
Hazardous weather outlook, Jul 19, 2:52 PM CDT, 20 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
352 PM EDT Sat Jul 19 2025

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-LMZ043-046-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-
202000-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
Cass MI-St. Joseph MI-Branch-Hillsdale-Northern Berrien-
Southern Berrien-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
352 PM EDT Sat Jul 19 2025 /252 PM CDT Sat Jul 19 2025/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan, northwest Ohio and the nearshore waters of southeastern
Lake Michigan.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms should persist into tonight. Locally heavy
rainfall with rainfall rates in the strongest storms in excess of 5
inches per hour have occurred and are expected. Maximum wind gusts
to 60 mph are possible this afternoon and early tonight near and east
of Interstate 69.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are possible Sunday into early Monday. In addition,
storms are possible Thursday afternoon through Friday.

Heat indices in excess of 100 degrees are forecast Wednesday through
Friday.

.SPOTTER INFORMATION STATEMENT...

Rainfall and wind speed reports are appreciated.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:18 PM CDTAreal Flood AdvisoryIWXLaPorte3 hr
Jul 19, 3:07 PM CDTAreal Flood AdvisoryIWXSaint Joseph3 hr
Jul 19, 4:11 PM CDTAreal Flood AdvisoryIWXElkhart2 hr
Jul 19, 4:48 PM CDTAreal Flood AdvisoryIWXDeKalb, Noble117 min

Nearby

Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.